KELLYB.

Muscle Spasms?

14 posts in this topic

Hello everybody! I haven't been on the board for a while, I've been catching up on my reading the last two hours!! Hope everyone is doing OK, or trying to fake it anyways :D

 

 

I was wondering if anyone ever experienced muscle spasms? The past couple months I guess I've had them now, at least now they are becoming more noticable. I couldn't tell you how many times a day... A LOT! On my arms and my legs, even my eye was spasming for a couple weeks. Just curious to see if this is "normal".

 

Any response would be appreciated!! Everyone try to take care of themselves :>

 

Thank you -

 

kellyb.

Share this post


Link to post
Share on other sites

Hi Kelly,

I had a twitch on top of my eyelid a few weeks ago that lasted a week, it was very annoying, at the time I wasn't sleeping very well at night and thought that it was me being overtired.

I have also noticed for a few weeks now that my calf feels as though it is going to cramp, I shall mention it to my rheumatologist when I see them on Monday and see what they say. Hope this helps.

 

Kind regards

Celia

Share this post


Link to post
Share on other sites

Kelly,

During year 1 I would get calf cramps, eye twitching and toe cramps. The toe cramps were the worst! I would have to hold my toes straight until the pain subsided. It's been about 3 years now since I've had any cramps so I attribute it to the meds working. Don't really know, but I would bring it up to your rheumatologist, especially since it is happening so frequently. There is a vitamin deficiency that can cause cramping but I can't think of what it is right now.

 

I did find this article on our site:

Muscle Cramps Associated with Localized Scleroderma Skin Lesions: Focal Dystonia, Neuromyotonia, or Nerve Entrapment?

 

Hope you get it solved.

 

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

YES!

 

It seems to come in spurts. I can go months without a problem and then for a week to two weeks straight I'll have spasms in my back, arms, legs, fingers etc. My rheumatologist doesn't seem to think much of them however.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I have muscle spasms too, including that annoying eye twitch. I had an eye twitch that would happen several times a day for about a month, then it just stopped as quickly as it started. I get twitches in my legs and fingers - part of the reason I drop stuff a lot is the twitches - I'm holding on to something, have a finger twitch & let go & drop it.

Karen

Share this post


Link to post
Share on other sites

Kelly,

Hi. My rheumatologist has told me that my muscle spasm/cramping is caused by the raynauds. That is, vasoconstriction cuts off blood & oxygen which results in muscle cramping and fatigue. I get it bad mostly in my calves and feet. When I up the dosage of my verapamil, a vaso-dilator, it does help a lot. Hope this helps. Joe

Share this post


Link to post
Share on other sites

Hi Kelly,

 

Lately I have been getting twitches all over my body. My stomach bounces like when I get one there. I also get them in my arms, legs, fingers, you name it. Some are like Charlie Horses and others are like the eye twitch. ( i get that also)

 

I think I get them more so when I am resting or trying to sleep, or that is when I notice them most. I see my doctor the 19th of June. I will try to remember to ask her about them.

 

Hugs,

Patty


Hugs,

Patty

 

If Life hands you lemons, make lemonade.

 

Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.

Share this post


Link to post
Share on other sites

I also get the eye twitches. Or lower lid twitches. I wasn't sure exactly what was twitching. I have had eye twitches for about 6 weeks off and on. I still at times feel like I am wiping spiderwebs off my face also. I have the lower calf charlie horse type pain. I have it daily and it is most painful when I lay down at night to go to sleep. I also get the cramps in the bottoms of my feet. Just under the toes. This pain happens to be only on my left side. From a spot in my buttocks to the calf alot. Foot occasionally. We are all real pains in the patoots I guess. All these strange things going on in our systems. At least we are having many of the same symptoms. Take care and keep moving. Sheryl


Strength and Warmth,

Sheryl

 

Sheryl Doom

ISN Support Specialist

(Retired) ISN Chat Moderator

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

My mom told me one time that she had leg cramps at night and the doctor recommended quinine. It's something you can find in tonic water and it really helped her to get some sleep! Not sure if it works but you might want to bring it up to the doctor and/or do some research on it. :)

Share this post


Link to post
Share on other sites

Kelly ,

 

I get horrible leg cramps at night....in the calf, ankle and foot. If I don't eat a banana during the late afternoon, I take an OTC Potassium pill (99mg) with my supper. MY primary care physician suggested the OTC supplement. If I do one of those two, then I won't be awaken with cramps. If I do both, I will also have cramps.....go figure!!!

 

Take care, Everyone.

Margaret

Share this post


Link to post
Share on other sites

Thanks Erin and Janey for the excellent links to warnings about quinine.

 

Hi, Margaret. A lot of people don't get enough potassium, but it is safest to try to get it through eating a balanced diet. Potassium rich foods include broccoli, orange juice, potatoes, bananas, soybeans, avocados, apricots, pomegranates, parsnips and turnips. There are lots of other sources.

 

Some people with kidney problems are advised to avoid large amounts of potassium. Perhaps Sherill could add to this. Apparently the kidneys can't process it and the buildup can trigger fatal cardiac arrhythmia.

 

As you said, your physician has advised you to take the supplement. It is always a good idea to consult your physician before making a significant change even with over the counter (otc) meds.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

You know the first few years I had MCTD, I had them everywhere legs,stomach, eye twitching. They were quite something and noticeable. Muscle relaxers helped but you don't want to overdue because of they can weaken muscles if taken too heavily.

Now I get mostly hand cramps, and calf tightness and cramps. Spasms in my feet do happen now and then. Susie54

Share this post


Link to post
Share on other sites

Thanks for the information re: cramps. I get cramps in my hands, feet and calfs all the time, I never knew they had anything to do with the sclero.


Lori Ann

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now